MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA VALVE, REGULAR, PERFORMANCE LEVEL 2.0; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA VALVE, REGULAR, PERFORMANCE LEVEL 2.0; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42824
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Codes Headache (1880); Therapeutic Response, Decreased (2271)
Date of Event 10/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for siphon, reflux, and leak testing.However it did not meet the requirements for pressure flow and preimplantation testing.Proteinaceous debris was observed in the interior and on the exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open affecting the flow of fluid through the valve.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ all valves are 100% tested at the time of manufacture.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part a good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient had persistent low-pressure headache symptoms consistent with overdrainage.It was stated the valve was tested on the back table after explant, and it slowed to 10-11cm pressure and continued to slowly drain.The proximal and distal catheters were working well.Following the explant, the patient was doing good.

Brand Name
DELTA VALVE, REGULAR, PERFORMANCE LEVEL 2.0
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7109190
Report Number2021898-2017-00652
Device Sequence Number16471633
Product Code JXG
UDI-Device Identifier00643169467156
UDI-Public00643169467156
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number42824
Device Catalogue Number42824
Device Lot NumberE04341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2017
Initial Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;